MAUDE Adverse Event Report: PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV435T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in march 2012.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv435t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.However, a measurement of the plane parallelism revealed that the valve was outside the permitted tolerance.Additional the progav housing was measured which confirmed the presence of a deformation.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operated as expected.However, the braking force required was not within the given specification.Computer controlled test: to investigate the claim of over-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results showed that the valve was not operating within the accepted tolerance in the horizontal body position.Contrary to the assumed over-drainage, the valve tends to under-drain.A second measurement showed an improvement of the values.Result: first, a visual inspection of the progav®.No significant deformations or damage to the valve were detected during the visual inspection.However, a measurement of the plane parallelism revealed that the valve was outside the permitted tolerance.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was shown to be permeable and adjustable to all specified pressures.The brake operated as expected, however, the braking force was outside of tolerance.The first measurement of the opening pressure revealed that the valve tended to under-drain, contrary to the suspected over-drainage.Throughout the second measurement an improvement of the valves was observed.Presumably further testing would lead to a continued improvement of the values because any deposits inside the valve would be flushed out.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, deposits were confirmed to be present inside the valve which may have led to the reported malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav sys w/sa 25 a.Control reservoir (part # fv435t) was implanted during a procedure performed on (b)(6) 2013.According to the complainant, the valve was suspected of operating in over-drainage.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), weight: (b)(6) kilograms (kg), height: 120 centimeters (cm), gender: unknown.

Brand Name
PROGAV SYS W/SA 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12746977
Report Number3004721439-2021-00737
Device Sequence Number4480948
Product Code JXG
UDI-Device Identifier04041906132477
UDI-Public4041906132477
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV435T
Device Catalogue NumberFV435T
Device Lot Number20016284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient Weight23